EE Chapter 30 Medicinal Chemistry and Pharmacology of Musculoskeletal Drugs Q&A (1 OF 34) Sample Questions
1. A patient started therapy with Allopurinol, and experienced skin rash. What is appropriate?
- A. Stop Allopurinol and change to Probenecid.
- B. Stop Allopurinol and change to Sulfinpyrazone.
- C. Treatment of allopurinol should be discontinued immediately and refer to doctor
- D. Stop Allopurinol and change to Colchicine.
- E. Refer to doctor
Tips: Allopurinol’s most frequent adverse reaction is skin rash and this can be severe and fatal in some cases, therefore the treatment of allopurinol should be discontinued immediately if skin rash occurs. Symptoms to monitor pruritic muco-papular skin eruptions.
1. Read the question carefully.
2. In answering this type of question, first assess the urgency of the situation. To help you with this, look for the cues. Here, the patient just started the therapy and showed an immediate reaction in the form of rash. Secondly, be guided by what the question calls for. The situation calls for an appropriate action to be done initially. Relate the seriousness of the condition to it. (refer to TIPS above)
3. Thus, the correct answer is C as the other options can be done later as called by the doctor.